|efavirenz and sperm count
Feb 20, 2009
does efavirenz have any effect on sperm count?
Response from Dr. Henry
HIV infection may decrease sperm production in some patients. The effect of individual HIV drugs is unclear since there are scattered reports but no consistent data linking any one drug to clearly decreased sperm production. One Dutch report noted a modest decrase in sperm motility after starting potent HIV treatment though clinical significance unclear and no linkage to one drug. I have heard from several patients including on this forum that they believe efavirenz seems linked to decreased sperm count in their case but again data is limited. Nutrition status, diabetes, history of epididymitis, hormone levels (ie testosterone), and non-HIV drugs can contribute. Referral to a urologist or reproductive medicine consultant is often useful. KH
Starting meds for the first time tomorrow
Insomnia and then some...
- Is Itchy Skin A Symptom Of Acute HIV Infection?
- Is White Tongue An Acute Symptom Of AIDS?
- Itchy Red Spots After Drinking After Someone Sign Of HIV AIDS
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- How Do I Get Rid Of Vaginal Pain After Sex?
- Are Watery Eyes A Symptoms Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.